Observations placeholder

Belladonna tea

Identifier

005234

Type of Spiritual Experience

Hallucination

Number of hallucinations: 1

Background

I was tempted to put them in the adventurer category, but this would have been too flippant

 

A description of the experience

Schweiz Med Wochenschr. 1986 Jul 8;116(27-28):924-6.   [Group poisoning by belladonna].   [Article in German]   Pestalozzi BC, Caduff F

A case is reported of collective intoxication in nine youths through self-brewed belladonna tea. Apart from peripheral anticholinergic symptoms, some of them had delirious states with visual hallucinations. The self-made tea was re-brewed in the laboratory and from the measured concentration of atropine the ingested total dose of atropine was estimated at up to 3 mg or more per person. In delirious states of unclear origin in young people, especially drug abusers, the possibility of intentional intoxication with atropine-containing plants should be considered. Intravenous physostigmine is the antidote of choice.

PMID:  3738464

 

The source of the experience

PubMed

Concepts, symbols and science items

Concepts

Symbols

Science Items

Activities and commonsteps

Activities

Suppressions

Atropine

Commonsteps

References